Alert archive / California / High Wind Watches in 2017

High Wind Watch 2, NWS San Diego, CA

January 25, 20174 counties in California

NWS San Diego, CA issued this high wind watch at Jan 25, 2017, 1:41 PM PST for 4 counties in California. It took effect at Jan 27, 2017, 1:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2017, 1:41 PM PST (21:41 UTC)
In effect from
Jan 27, 2017, 1:00 AM PST
Expired
Jan 26, 2017, 12:43 PM PST
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2017-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2017-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS76 KSGX 252141
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PST WED JAN 25 2017

...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN TONIGHT...

...HIGH WIND WATCH FOR POTENTIALLY STRONG OFFSHORE WINDS THURSDAY
NIGHT THROUGH SATURDAY...

STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY WILL
BRING STRONG NORTHEAST WINDS THURSDAY NIGHT THROUGH SATURDAY. THE
STRONGEST WINDS WILL ARRIVE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON. WINDS FROM 20 TO 30 MPH WILL GUST TO 60 MPH OR MORE IN
THE MOUNTAINS...FOOTHILLS AND SOME OF THE INLAND VALLEYS. ON
FRIDAY NIGHT AND SATURDAY THE WINDS WILL NOT BE QUITE AS STRONG IN
SAN BERNARDINO AND ORANGE COUNTIES...BUT REMAIN FAIRLY STRONG IN
THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS.

CLEAR AND COLD WITH AREAS OF FRONT IN THE INLAND VALLEYS TONIGHT. 

CAZ048-050-260600-
/O.NEW.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
/O.CON.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY
141 PM PST WED JAN 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON. 

* WINDS...20 TO 30 MPH WITH GUSTS FROM 50 TO 60 MPH IN THE
  FOOTHILLS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY
  LIGHTER WINDS FRIDAY NIGHT AND SATURDAY.

* TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY. 

* LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO 
  COUNTY. 

* WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

* TEMPERATURES...FROSTY TONIGHT WITH LOWS FROM THE UPPER 20S TO
  MIDDLE 30S.

* TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF
  LEFT UNCOVERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055>058-065-552-554-260600-
/O.NEW.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD...
IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING...
DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA...
ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON...
MISSION VIEJO
141 PM PST WED JAN 25 2017

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY.
  LOCAL GUSTS TO 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO
  SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT
  STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY
  MOUNTAINS.

* TIMING...THURSDAY NIGHT THROUGH SATURDAY. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
  WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS.

* OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MOEDE
4 follow-up statements
731 
WWUS76 KSGX 260459
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
859 PM PST WED JAN 25 2017

...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN OVERNIGHT...

...HIGH WIND WATCH FOR POTENTIALLY STRONG OFFSHORE WINDS THURSDAY
NIGHT THROUGH SATURDAY...

STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY WILL
BRING STRONG NORTHEAST WINDS THURSDAY NIGHT THROUGH SATURDAY. THE
STRONGEST WINDS WILL ARRIVE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON. WINDS FROM 20 TO 30 MPH WILL GUST TO 60 MPH OR MORE IN
THE MOUNTAINS...FOOTHILLS AND SOME OF THE INLAND VALLEYS. ON
FRIDAY NIGHT AND SATURDAY THE WINDS WILL NOT BE QUITE AS STRONG
IN SAN BERNARDINO AND ORANGE COUNTIES...BUT REMAIN FAIRLY STRONG
IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS.

CLEAR AND COLD WITH AREAS OF FRONT IN THE INLAND VALLEYS TONIGHT.

CAZ048-050-261400-
/O.CON.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY
859 PM PST WED JAN 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON...

* WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE
  FOOTHILLS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY
  LIGHTER WINDS FRIDAY NIGHT AND SATURDAY.

* TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY.

* LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO 
  COUNTY. 

* WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* TEMPERATURES...FROSTY TONIGHT WITH LOWS FROM THE UPPER 20S TO 
  MIDDLE 30S. 

* TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055>058-065-552-554-261400-
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD...
IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING...
DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA...
ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON...
MISSION VIEJO
859 PM PST WED JAN 25 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY. 
  LOCAL GUSTS TO 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT 
  INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY 
  MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN 
  DIEGO COUNTY MOUNTAINS. 

* TIMING...THURSDAY NIGHT THROUGH SATURDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
GREGORIA
267 
WWUS76 KSGX 261053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
253 AM PST THU JAN 26 2017

...AREAS OF FROST IN THE INLAND VALLEYS THIS MORNING...

...HIGH WIND WATCH FOR VERY STRONG OFFSHORE WINDS TONIGHT THROUGH
SATURDAY...

.AREAS OF FROST ARE EXPECTED THIS MORNING IN THE INLAND VALLEYS. 

STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY
STRONG FRIDAY. WINDS WILL CONTINUE STRONG SATURDAY...BUT THEY WILL 
WEAKEN GRADUALLY OVER THE WEEKEND. TOP WIND GUSTS WILL EXCEED 70
MPH IN FAVORED SPOTS IN THE FOOTHILLS. GUSTS IN SOME OF THE
POPULATED METRO AREAS WILL EXCEED 40 MPH...PARTICULARLY IN THE
NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY.

CAZ048-050-261700-
/O.CON.KSGX.FR.Y.0003.000000T0000Z-170126T1600Z/
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY
253 AM PST THU JAN 26 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS
  AND ADJACENT VALLEYS TONIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY
  LIGHTER WINDS FRIDAY NIGHT AND SATURDAY.

* TIMING...TONIGHT THROUGH SATURDAY.

* LOCATION...INLAND EMPIRE AND THE VALLEYS OF SAN DIEGO COUNTY.

* WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* TEMPERATURES...FROSTY THIS MORNING WITH LOWS FROM THE UPPER 20S
  TO MIDDLE 30S.

* TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055>058-065-552-554-261700-
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD...
IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING...
DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA...
ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON...
MISSION VIEJO
253 AM PST THU JAN 26 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY.
  LOCAL GUSTS OVER 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT
  INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY
  MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN
  DIEGO COUNTY MOUNTAINS.

* TIMING...TONIGHT THROUGH SATURDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MM
312 
WWUS76 KSGX 261609
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
809 AM PST THU JAN 26 2017

...HIGH WIND WATCH FOR VERY STRONG OFFSHORE WINDS TONIGHT THROUGH
SATURDAY...

STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY
STRONG FRIDAY. WINDS WILL CONTINUE STRONG SATURDAY...BUT THEY
WILL WEAKEN GRADUALLY OVER THE WEEKEND. TOP WIND GUSTS WILL
EXCEED 70 MPH IN FAVORED SPOTS IN THE FOOTHILLS. GUSTS IN SOME OF
THE POPULATED METRO AREAS WILL EXCEED 40 MPH...PARTICULARLY IN
THE NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY.

CAZ048-050-270000-
/O.EXP.KSGX.FR.Y.0003.000000T0000Z-170126T1600Z/
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY
809 AM PST THU JAN 26 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS
  AND ADJACENT VALLEYS TONIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY
  LIGHTER WINDS FRIDAY NIGHT AND SATURDAY.

* TIMING...TONIGHT THROUGH SATURDAY.

* LOCATION...INLAND EMPIRE AND THE VALLEYS OF SAN DIEGO COUNTY.

* WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055>058-065-552-554-270000-
/O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD...
BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD...
IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING...
DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA...
ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON...
MISSION VIEJO
809 AM PST THU JAN 26 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH LATE TONIGHT
  THROUGH FRIDAY WITH LOCAL GUSTS OVER 70 MPH. SLIGHTLY LIGHTER
  WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND
  ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE
  RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS.

* TIMING...TONIGHT THROUGH SATURDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  MOTORISTS ON I-15 THROUGH THE CAJON PASS...ON I-10 THROUGH THE
  SAN GORGONIO PASS...AND I-8 THROUGH THE SAN DIEGO COUNTY
  MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS.

* OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MOEDE
838 
WWUS76 KSGX 262043
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1243 PM PST THU JAN 26 2017

...HIGH WIND WARNING FOR VERY STRONG OFFSHORE WINDS TONIGHT
THROUGH SATURDAY...

...WIND ADVISORY IN EFFECT FOR SAN DIEGO COUNTY COASTAL AREAS
FRIDAY...

STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY
STRONG ON FRIDAY. PEAK GUSTS WILL EXCEED 70 MPH IN THE WIND FAVORED
AREAS OF THE MOUNTAINS AND FOOTHILL. GUSTS IN SOME OF THE
POPULATED METRO AREAS WILL EXCEED 50 MPH...PARTICULARLY IN THE
NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY. GUSTY NORTHEAST WINDS
FROM 15 TO 25 MPH WILL AFFECT COASTAL SAN DIEGO COUNTY ON FRIDAY
WITH GUSTS TO 40 MPH IN SOME AREAS.

CAZ048-050-055>058-065-552-554-270445-
/O.UPG.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/
/O.NEW.KSGX.HW.W.0003.170127T0900Z-170128T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY...CRESTLINE...
LAKE ARROWHEAD...BIG BEAR CITY...BIG BEAR LAKE...
RUNNING SPRINGS...WRIGHTWOOD...IDYLLWILD-PINE COVE...JULIAN...
PINE VALLEY...BANNING...DESERT HOT SPRINGS...HUNTINGTON BEACH...
COSTA MESA...SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...
ORANGE...FULLERTON...MISSION VIEJO
1243 PM PST THU JAN 26 2017

...HIGH WIND WARNING IN EFFECT FROM 1 AM FRIDAY TO 1 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 1 PM PST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 20 TO 40 MPH WITH GUSTS TO 65 MPH LATE
  TONIGHT THROUGH FRIDAY WITH LOCAL GUSTS OVER 75 MPH IN THE WIND
  PRONE MOUNTAINS AND FOOTHILLS. ON SATURDAY THE WINDS WILL NOT BE
  QUITE AS STRONG...ESPECIALLY IN THE COASTAL AND VALLEY ZONES.
  THE STRONGEST WINDS SATURDAY WILL BE IN THE RIVERSIDE AND SAN
  DIEGO COUNTY MOUNTAINS AND FOOTHILLS.

* TIMING...LATE TONIGHT THROUGH SATURDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  MOTORISTS ON I-15 THROUGH THE CAJON PASS...ON I-10 THROUGH THE
  SAN GORGONIO PASS...AND I-8 THROUGH THE SAN DIEGO COUNTY
  MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ043-270445-
/O.NEW.KSGX.WI.Y.0008.170127T1400Z-170128T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS...
CHULA VISTA...NATIONAL CITY...SAN DIEGO
1243 PM PST THU JAN 26 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST FRIDAY. 

* WINDS...GUSTY NORTHEAST WINDS WILL AFFECT PORTIONS OF COASTAL
  SAN DIEGO COUNTY ON FRIDAY WITH 15 TO 25 MPH WINDS GUSTING TO 40
  MPH.

* LOCATION...SAN DIEGO COUNTY FROM THE COAST TO 10 MILES INLAND.

* IMPACTS...WEAKENED TREES IN SATURATED SOIL MAY TOPPLE. DOWNED
  PALM FRONDS. GUSTY WINDS ON I-5 MAY MAKE TRAVEL DIFFICULT FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. 

* OUTLOOK...LIGHTER WINDS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 25, 1:15 PM PST, 26 minutes earlier.

Area forecast discussion, Jan 25, 1:15 PM PST, 26 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
115 PM PST Wed Jan 25 2017

.SYNOPSIS...
Clear and cold again tonight with areas of frost in the valleys.
Strong high pressure building over the Great Basin will bring
gusty offshore winds Thursday night through Saturday, strongest in
the mountains and valleys. Clear with lighter winds and warmer
days Sunday and Monday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Clear skies and light winds will result in another cold night
tonight. Temperatures will fall into the upper 20s to lower 30s
in the valleys where a Frost Advisory has been issued. Mountain
lows will fall into the teens and 20s, with some single digit lows
in the higher elevations including Big Bear and Mt San Jacinto.
Thursday will be sunny but cool.

Offshore Wind Event Thursday Night through Saturday: On Thursday
night a trough from Canada will move south across the Great Basin,
and an upper ridge will strengthen over the eastern Pacific.
Gradient winds between the building high and the upper trough
will increase Thursday night, and a period of strong Santa Ana
winds is forecast Thursday night through Friday. The strongest
winds will surface Friday morning with WRF and CANSAC models
forecasting surface winds of 40 to 50 mph in mountains...foothills
and into the Inland Empire. At that time a strong 1047 mb surface
high will be over Nevada, setting up offshore pressure gradients
of 15-20 mb. Winds gusts of 50-70 mph are possible in the wind
prone areas of the Mountains and Foothills Friday. A High Wind
Watch has been issued.

On Friday night and Saturday the upper support weakens and the
pressure gradients decrease too, so the winds will not be as
strong, probably only reaching Wind Advisory levels. The strongest
winds Friday night through Saturday will likely be in the
Riverside and San Diego County mountains and foothills as the
gradients become more east- west oriented.

The cold northerly flow will keep temperatures on the cool side,
especially in the mountains and deserts. Downslope flow to the
coast will result in slight warming there, mainly Saturday.
Nights will be clear and cold. The offshore winds will be weaker
Sunday and Monday and it will be warmer, especially in the coastal
and valley areas where the downslope warming will push highs into
the 70s.

The high pressure ridge breaks down midweek ahead of a Pacific
trough that will move into the West Coast. The main storm track
will be to our north, but the southern end of these weather
systems could bring periods of light rain to SoCal later next
week.

&&

.AVIATION...
251700Z...Mostly clear through Thursday morning. Chance of fog
Thursday morning in low-lying areas of the valleys (KRNM/KCNO) with
vis 1 SM or less for a few hours before sunrise.

&&

.MARINE...
Offshore (Northeast) wind gusts of 20-25 kt are possible over
portions of the waters Friday and Saturday. Otherwise, no hazardous
marine weather is expected through Sunday.

&&

SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Watch from late Thursday night through Saturday
     afternoon for Orange County Coastal Areas-Orange County
     Inland Areas-Riverside County Mountains-San Bernardino
     County Mountains-San Bernardino and Riverside County
     Valleys-The Inland Empire-San Diego County Mountains-San
     Diego County Valleys-San Gorgonio Pass Near Banning-Santa
     Ana Mountains and Foothills.

     Frost Advisory from 1 AM to 8 AM PST Thursday for San Bernardino
     and Riverside County Valleys-The Inland Empire-San Diego
     County Valleys.

PZ...None.

&&

PUBLIC...Moede
AVIATION/MARINE...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 12:31 PM PSTFrost AdvisorySGXRiverside, San Bernardino, San Diego19 hr

Nearby

High Wind Watches in California, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.